Alert archive / New York / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 59, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 7, 2023, 4:58 PM EDT for 4 counties in New York. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2023, 4:58 PM EDT (20:58 UTC)
- Expired
- Aug 7, 2023, 6:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cayuga County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY
The radar
The Binghamton radar (KBGM), 121 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:12 PM EDT | TSTM WND DMG | 3 N Newark, NY | Trees and wires down. |
| Aug 7, 5:12 PM EDT | TSTM WND DMG | Newark, NY | Trees and wires down. |
| Aug 7, 5:20 PM EDT | TSTM WND DMG | Lyons, NY | Trees and wires down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016
WUUS51 KBUF 072058
SVRBUF
NYC011-069-075-117-072200-
/O.NEW.KBUF.SV.W.0059.230807T2058Z-230807T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
458 PM EDT Mon Aug 7 2023
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Wayne County in western New York...
Cayuga County in central New York...
Southwestern Oswego County in central New York...
Eastern Ontario County in western New York...
* Until 600 PM EDT.
* At 458 PM EDT, severe thunderstorms were located along a line
extending from near Marion to near Canandaigua to near Naples,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Oswego, Geneva, Canandaigua, Fair Haven Beach State Park, Lysander,
Newark, Marion, Lyons, Palmyra, and Clifton Springs.
This includes Interstate 90 between exits 40 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4284 7728 4314 7726 4335 7687 4339 7673
4355 7647 4323 7646 4304 7649 4301 7696
4276 7697 4276 7731 4267 7737 4259 7737
4258 7746
TIME...MOT...LOC 2058Z 245DEG 26KT 4310 7718 4287 7719 4264 7736
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JJR1 follow-up statement
118
WWUS51 KBUF 072131
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
531 PM EDT Mon Aug 7 2023
NYC011-069-075-117-072200-
/O.CON.KBUF.SV.W.0059.000000T0000Z-230807T2200Z/
Wayne NY-Cayuga NY-Oswego NY-Ontario NY-
531 PM EDT Mon Aug 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EASTERN WAYNE...CAYUGA...SOUTHWESTERN OSWEGO AND NORTHEASTERN
ONTARIO COUNTIES...
At 530 PM EDT, severe thunderstorms were located along a line
extending from 6 miles south of Chimney Bluffs State Park to just
west of Geneva, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oswego, Geneva, Fair Haven Beach State Park, Newark, Lyons, Clyde,
Phelps, Sodus, Weedsport, and Cato.
This includes Interstate 90 between exits 40 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4276 7715 4285 7710 4324 7708 4334 7688
4339 7673 4355 7647 4323 7646 4323 7648
4304 7649 4301 7696 4276 7697
TIME...MOT...LOC 2130Z 245DEG 26KT 4319 7691 4296 7692 4273 7709
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:29 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 7, 2:29 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
229 PM EDT Mon Aug 7 2023
.SYNOPSIS...
Low pressure will track into the Lower Lakes today with another
round of showers and thunderstorms...some of which could produce
gusty winds, hail, and heavy rain. Additional showers and
storms will be possible tonight through Tuesday as the low
pressure system slowly moves through the region. Showers will
then taper off from west to east by Tuesday night as the low
moves off into New England. High pressure builds in Wednesday
with a brief return to quiet dry weather.
&&
.NEAR TERM /THROUGH TUESDAY/...
Current satellite and radar is showing a generally weak MCV
over far western NY, tracking northeast toward Lake Ontario.
With the system moving into the WNY area, showers and some
thunderstorms are starting to develop over the area. This will
continue through the evening as the system tracks across the
area along with its trailing convective boundaries. Mainly clear
conditions still from the Genesee Valley to the North Country
combined with peak daytime heating will make these areas most
favorable for strong to severe thunderstorms. Lining up with
most of the forecast area being in a 'Slight Risk' for severe
thunderstorms, except the far western NY area along the Canadian
and Lake Erie boundaries. Current temperatures across the area
vary from the mid-60s to low 70s for rain cooled areas, to the
low to upper 80s for areas not having seen any rain yet this
afternoon.
The main change will be how much sunshine has developed this morning
into the afternoon and how much more instability that will
contribute for the system crossing the area. Earlier KBUF, KIAG, and
KJHW sounding profiles only generate 500-1000 j/kg by this afternoon
into this evening, but with more sunshine than expected that number
should increase some, especially to the east with the clearing
coming during peak heating time. SPC guidance pushes CAPE values to
around 1250 J/kg this afternoon for eastern portions of the area.
Guidance still shows a jump in the low level wind field this
afternoon and decent 0-6 km shear of 30 to 40 knots. This is likely
the arrival of the convective wave moving across the area.
Additionally...there is no shortage of moisture to work with as PW
values will continue to hover in the 1.75 to 2.00 range. WPC has
place our area in a Marginal and Slight risk for excessive rainfall.
Given the soupy environment the potential exists for flash flooding.
Looking east...from the Genesee Valley into the North Country CAPE
values do improve to 1000 to 1500 j/kg and then especially southeast
of the region across PA this afternoon. This is where the potential
for severe weather is greater. SPC has highlighted all of our area
in a slight risk for severe storms with the main threats being gusty
winds, hail, and heavy rain. Afternoon highs in the low to mid 80s
expected for most of the area.
Tonight...showers and storms will continue to be possible but
will fade in coverage. As the low slowly churns east across the
Lower Lakes showers will then fill back in across western NY late
under WNW cyclonic flow as we head into Tuesday. Otherwise...a muggy
night is expected with lows in the mid to upper 60s.
Tuesday, showers will increase with daytime heating and the axis of
the trough crossing the area during the morning and afternoon.
Moisture values will decrease through the day, so any showers that
continue into the afternoon should be on the lighter side.
Temperatures on Tuesday will be in the low to mid 70s, with a few
mid to upper 60s possible for the higher terrain.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Low pressure centered over New England Tuesday night will pull east,
supporting wrap around moisture to linger across the North Country
and Saint Lawrence Valley. With the low pulling northeast of the
area, the lingering showers across the North Country will gradually
come to end throughout the night.
Surface high pressure over the southeastern United States will
expand its ridge across the area Wednesday and provide a break in
the wet weather.
The next upper level low will dive southeast across the Ontario
province Wednesday night and begin to pull northeast across the
Quebec province Thursday night. The passage of this upper level
feature will support a surface low to closely follow in its path.
However, its attendant cold front will pull east across the area
Thursday and Thursday night supporting another round of showers and
afternoon thunderstorms. Rainfall with some of these showers and
storms may be moderate to heavy at times as PWAT values are trending
between 1.50 and 1.75 inches. Guidance continues to support a
secondary surface low and potent shortwave to track south of the
area and along the front, increasing the rainfall amounts across the
Southern Tier. Showers will then taper off from west to east behind
the passing of the front Thursday night.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
Subtle upper level ridging Friday will support high pressure to
slide east across the Great Lakes and therefore provide a dry day
Friday and into Friday night.
The next upper level trough will slide across the Great Lakes Friday
night through Saturday, supporting a surface low and frontal
boundary to track across New York State and therefore expect showers
and diurnal thunderstorms Saturday. Showers will continue Sunday as
a cold front finishes crossing the ares.
As the low pulls northeast Monday, showers will taper off though
with the upper level troughing and cooler temperatures aloft some
diurnally driven showers and thunderstorms can not be ruled out.
Otherwise, temperatures throughout the end of the week and into the
start of the new work week will range within a few degrees of normal.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Mainly VFR CIG...with some MVFR/IFR across the higher terrain to
include KJHW. A brief break in the clouds will continue through late
afternoon for eastern areas. An MCV over WNY will track NE and will
bring a round of showers and storms this afternoon into the early
evening.These storms will have the potential to produce heavy rain
and gusty winds...with localized IFR/LIFR restrictions.
Tonight...showers and some thunderstorms will continue with MVFR to
IFR/LIFR CIGS across the higher terrain of the S.Tier and east of
Lake Ontario.
Tuesday, mainly MVFR/IFR conditions expected, with showers can be
expected especially over the higher spots. Some improvements later
in the day can be expected
Outlook...
Tuesday night...MVFR to VFR with showers ending.
Wednesday...VFR.
Thursday...VFR/MVFR with scattered showers and thunderstorms.
Friday...VFR.
Saturday...VFR/MVFR with showers possible
&&
.MARINE...
Winds will be 5 to 15 mph out of the SSE which will produce light to
moderate chop on the lakes. Low pressure will approach the lakes
this afternoon with increasing chances for showers and
thunderstorms. Some of the storms may produce strong gusty winds,
which could result in localized higher wave action.
Otherwise, winds will increase tonight and remain elevated
through Tuesday night as a wave of low pressure moves by the
lakes. Have issued a small craft advisory for strengthening
WNW winds on Lake Erie from 04Z through Tuesday. Additional
SCAs will likely be needed for Lake Ontario on Tuesday into
Tuesday night. These stronger winds and higher waves will also
likely result in another round of dangerous swimming conditions
in all or most of our nearshore waters Tuesday into Tuesday
night.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from midnight tonight to 8 PM EDT Tuesday
for LEZ040-041.
&&
SYNOPSIS...AR
NEAR TERM...AR/SW
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...AR/SW
MARINE...ARHazardous weather outlook, Aug 7, 5:10 AM EDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 510 AM EDT Mon Aug 7 2023 NYZ008-010>014-020-021-080915- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Cattaraugus- Allegany- 510 AM EDT Mon Aug 7 2023 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Showers and thunderstorms are possible today and tonight. Some of these storms could produce strong gusty winds, large hail, and heavy rainfall...with possible localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather not expected at this time... .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-080915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 510 AM EDT Mon Aug 7 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. Showers and thunderstorms are possible today through tonight. Some of these storms could produce strong gusty winds and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time... .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ085-080915- Southern Erie- 510 AM EDT Mon Aug 7 2023 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Showers and thunderstorms are possible today and tonight. Some of these storms could produce strong gusty winds, large hail, and heavy rainfall...with possible localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Winds will strengthen behind the passing low pressure Tuesday which will produce dangerous swim conditions through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>007-080915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 510 AM EDT Mon Aug 7 2023 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Showers and thunderstorms are possible today through Tuesday. Some of these storms could produce strong gusty winds, large hail, and heavy rainfall...with possible localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Winds will strengthen behind the passing low pressure Tuesday which will produce dangerous swim conditions through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-080915- Chautauqua- 510 AM EDT Mon Aug 7 2023 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Showers and thunderstorms are possible today through Tuesday. Some of these storms could produce strong gusty winds, large hail, and heavy rainfall...with possible localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Winds will strengthen behind the passing low pressure Tuesday which will produce dangerous swim conditions through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Aug 7, 2:39 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Buffalo NY
239 PM EDT Mon Aug 7 2023
NYZ002>004-011-071930-
Orleans NY-Wayne NY-Genesee NY-Monroe NY-
239 PM EDT Mon Aug 7 2023
...STRONG THUNDERSTORMS WILL IMPACT WESTERN WAYNE...EASTERN
ORLEANS...MONROE AND NORTHEASTERN GENESEE COUNTIES THROUGH 330 PM
EDT...
At 239 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holley to Chili to Penfield to near
Palmyra. Movement was north at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Brockport, East Rochester,
Hilton, Webster, Fairport, Brighton, Hamlin Beach State Park,
Gates-North Gates, Ontario, Henrietta, Penfield, Newark, Williamson,
Marion, Spencerport, and Palmyra.
This includes Interstate 390 near exit 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4339 7775 4328 7754 4332 7735 4333 7714
4331 7697 4334 7689 4301 7713 4304 7714
4303 7743 4308 7752 4302 7777 4311 7814
4341 7802
TIME...MOT...LOC 1839Z 201DEG 30KT 4316 7802 4308 7774 4315 7749 4302
7725
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JJRSpecial weather statement, Aug 7, 2:56 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Buffalo NY
256 PM EDT Mon Aug 7 2023
NYZ001-002-071930-
Orleans NY-Niagara NY-
256 PM EDT Mon Aug 7 2023
...STRONG THUNDERSTORMS WILL IMPACT NIAGARA AND NORTHERN ORLEANS
COUNTIES THROUGH 330 PM EDT...
At 255 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sanborn to near Lockport to 7 miles
northwest of Medina to near Holley. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lockport, Albion, Grand Island, Newfane, Waterport, Lakeside Beach
State Park, Sanborn, Point Breeze, Kent, Ridgeway, Gaines, Kendall,
Wilson, Lyndonville, Barker, Cambria Center, Olcott, Pendleton
Center, Ransomville, and Fancher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4334 7893 4340 7864 4341 7801 4324 7801
4326 7848 4314 7864 4306 7895 4306 7899
4304 7901
TIME...MOT...LOC 1855Z 203DEG 22KT 4312 7892 4320 7861 4332 7845 4330
7805
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JJRSpecial weather statement, Aug 7, 3:16 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Buffalo NY
316 PM EDT Mon Aug 7 2023
NYZ006-072000-
Oswego NY-
316 PM EDT Mon Aug 7 2023
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OSWEGO COUNTY THROUGH
400 PM EDT...
At 316 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brewerton, or 11 miles northeast of Baldwinsville, moving north at 20
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pulaski, Central Square, Selkirk Shores State Park, Hastings,
Constantia, West Monroe, Mexico, Parish, Altmar, Pennellville,
Howardville, Mallory, Gayville, Salmon River Reservoir, Kasoag, Sand
Ridge, Port Ontario, and Lower South Bay.
This includes Interstate 81 between exits 32 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4319 7602 4320 7604 4320 7608 4323 7610
4324 7616 4327 7620 4324 7621 4322 7619
4320 7622 4323 7626 4320 7628 4321 7628
4359 7624 4354 7587
TIME...MOT...LOC 1916Z 190DEG 19KT 4326 7614
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JJRLocal storm report, Aug 7, 3:54 PM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
354 PM EDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Dmg Manchester 42.97N 77.23W
08/07/2023 Ontario NY 911 Call Center
Multiple reports of trees and wires down.
&&
EAJLocal storm report, Aug 7, 4:44 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
444 PM EDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Tstm Wnd Dmg 2 SW Altmar 43.49N 76.04W
08/07/2023 Oswego NY Public
Wires down.
&&
EAJSpecial weather statement, Aug 7, 4:49 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
449 PM EDT Mon Aug 7 2023
NYZ004>006-014-072115-
Ontario NY-Oswego NY-Wayne NY-Northern Cayuga NY-
449 PM EDT Mon Aug 7 2023
...STRONG THUNDERSTORMS WILL IMPACT WAYNE...NORTHERN CAYUGA...WEST
CENTRAL OSWEGO AND EASTERN ONTARIO COUNTIES THROUGH 515 PM EDT...
At 449 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmyra to near Canandaigua to near
Naples. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oswego, Geneva, Canandaigua, Fair Haven Beach State Park, Newark,
Marion, Lyons, Palmyra, Clifton Springs, Clyde, Phelps, Sodus,
Weedsport, Naples, Rushville, Cato, Chimney Bluffs State Park,
Farmington, Walworth, and Gorham.
This includes Interstate 90 between exits 40 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4262 7749 4281 7732 4312 7733 4334 7689
4339 7673 4345 7665 4352 7651 4314 7649
4303 7657 4301 7696 4276 7697 4276 7731
4267 7737 4258 7737 4258 7749
TIME...MOT...LOC 2049Z 240DEG 28KT 4308 7728 4284 7726 4260 7748
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JJRThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:12 PM EDT | Special Weather Statement | BUF | Genesee, Niagara | 63 min |
| Aug 7, 4:37 AM EDT | Small Craft Advisory | BUF | 41 hr | |
| Aug 7, 1:42 PM EDT | Special Weather Statement | BUF | Erie, Genesee, Wyoming | 33 min |
| Aug 7, 2:12 PM EDT | Special Marine Warning | BUF | 93 min | |
| Aug 7, 2:13 PM EDT | Special Weather Statement | BUF | Niagara, Orleans | 47 min |
| Aug 7, 2:37 PM EDT | Special Marine Warning | BUF | 53 min | |
| Aug 7, 2:39 PM EDT | Special Weather Statement | BUF | Monroe, Wayne | 51 min |
| Aug 7, 2:56 PM EDT | Special Weather Statement | BUF | Niagara, Orleans | 34 min |
| Aug 7, 3:16 PM EDT | Special Weather Statement | BUF | Oswego | 44 min |
| Aug 7, 3:28 PM EDT | Special Marine Warning | BUF | 62 min | |
| Aug 7, 3:59 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 46 min |
| Aug 7, 4:07 PM EDT | Beach Hazards Statement | BUF | Cayuga, Chautauqua, Erie, Jefferson, Monroe, Niagara and 3 more | 30 hr |
| Aug 7, 4:19 PM EDT | Special Marine Warning | BUF | 41 min | |
| Aug 7, 4:36 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 39 min |
| Aug 7, 4:45 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 45 min |
| Aug 7, 4:49 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 26 min |
| Aug 7, 5:04 PM EDT | Special Marine Warning | BUF | 56 min | |
| Aug 7, 5:18 PM EDT | Special Weather Statement | BUF | Jefferson | 42 min |
| Aug 7, 5:26 PM EDT | Special Weather Statement | BUF | Lewis | 49 min |
| Aug 7, 5:35 PM EDT | Special Marine Warning | BUF | 55 min | |
| Aug 7, 5:59 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 61 min |
| Aug 7, 6:19 PM EDT | Tornado Warning | BUF | Jefferson, Lewis | 25 min |
| Aug 7, 6:51 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 54 min |
| Aug 7, 6:57 PM EDT | Tornado Warning | BUF | Jefferson, Lewis, Oswego | 33 min |
| Aug 7, 7:29 PM EDT | Tornado Warning | BUF | Lewis | 23 min |
| Aug 7, 7:56 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 64 min |
Nearby
Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.